Drug-induced linear immunoglobulin a bullous dermatosis mimicking Stevens-Johnson syndrome: A case report

Julie E. Cummings, Renee R. Snyder, Erica B. Kelly, Sharon Raimer

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

Linear immunoglobulin A (IgA) bullous dermatosis (LABD) is a rare autoimmune disorder characterized by vesiculobullous mucocutaneous eruptions. LABD also has been reported as a drug-induced reaction. Idiopathic LABD and drug-induced LABD re clinically indistinguishable and can resemble bullous pemphigoid, dermatitis herpetiformis, or bullous erythema multiforme. LABD is diagnosed with direct immunofluorescence (DIF), and idiopathic LABD can be distinguished from drug-induced LABD with a careful medication history. We present the case of a 54-year-old man with drug-induced LABD after ingestion of rimantadine, zanamivir, and azithromycin for presumed influenza. The patient's bullous eruption resolved with discontinuation of the offending medications and treatment with prednisone and pentoxlfylline.

Original languageEnglish (US)
Pages (from-to)203-207
Number of pages5
JournalCutis
Volume79
Issue number3
StatePublished - Mar 2007
Externally publishedYes

Fingerprint

Vesiculobullous Skin Diseases
Stevens-Johnson Syndrome
Immunoglobulins
Pharmaceutical Preparations
Rimantadine
Zanamivir
Dermatitis Herpetiformis
Erythema Multiforme
Bullous Pemphigoid
Direct Fluorescent Antibody Technique
Azithromycin
Prednisone
Immunoglobulin A
Human Influenza
Eating

ASJC Scopus subject areas

  • Dermatology
  • Immunology and Allergy

Cite this

Cummings, J. E., Snyder, R. R., Kelly, E. B., & Raimer, S. (2007). Drug-induced linear immunoglobulin a bullous dermatosis mimicking Stevens-Johnson syndrome: A case report. Cutis, 79(3), 203-207.

Drug-induced linear immunoglobulin a bullous dermatosis mimicking Stevens-Johnson syndrome : A case report. / Cummings, Julie E.; Snyder, Renee R.; Kelly, Erica B.; Raimer, Sharon.

In: Cutis, Vol. 79, No. 3, 03.2007, p. 203-207.

Research output: Contribution to journalArticle

Cummings, JE, Snyder, RR, Kelly, EB & Raimer, S 2007, 'Drug-induced linear immunoglobulin a bullous dermatosis mimicking Stevens-Johnson syndrome: A case report', Cutis, vol. 79, no. 3, pp. 203-207.
Cummings, Julie E. ; Snyder, Renee R. ; Kelly, Erica B. ; Raimer, Sharon. / Drug-induced linear immunoglobulin a bullous dermatosis mimicking Stevens-Johnson syndrome : A case report. In: Cutis. 2007 ; Vol. 79, No. 3. pp. 203-207.
@article{2dee76385c9b431eafae2f0e646703b2,
title = "Drug-induced linear immunoglobulin a bullous dermatosis mimicking Stevens-Johnson syndrome: A case report",
abstract = "Linear immunoglobulin A (IgA) bullous dermatosis (LABD) is a rare autoimmune disorder characterized by vesiculobullous mucocutaneous eruptions. LABD also has been reported as a drug-induced reaction. Idiopathic LABD and drug-induced LABD re clinically indistinguishable and can resemble bullous pemphigoid, dermatitis herpetiformis, or bullous erythema multiforme. LABD is diagnosed with direct immunofluorescence (DIF), and idiopathic LABD can be distinguished from drug-induced LABD with a careful medication history. We present the case of a 54-year-old man with drug-induced LABD after ingestion of rimantadine, zanamivir, and azithromycin for presumed influenza. The patient's bullous eruption resolved with discontinuation of the offending medications and treatment with prednisone and pentoxlfylline.",
author = "Cummings, {Julie E.} and Snyder, {Renee R.} and Kelly, {Erica B.} and Sharon Raimer",
year = "2007",
month = "3",
language = "English (US)",
volume = "79",
pages = "203--207",
journal = "Cutis",
issn = "0011-4162",
publisher = "Quadrant Healthcom Inc.",
number = "3",

}

TY - JOUR

T1 - Drug-induced linear immunoglobulin a bullous dermatosis mimicking Stevens-Johnson syndrome

T2 - A case report

AU - Cummings, Julie E.

AU - Snyder, Renee R.

AU - Kelly, Erica B.

AU - Raimer, Sharon

PY - 2007/3

Y1 - 2007/3

N2 - Linear immunoglobulin A (IgA) bullous dermatosis (LABD) is a rare autoimmune disorder characterized by vesiculobullous mucocutaneous eruptions. LABD also has been reported as a drug-induced reaction. Idiopathic LABD and drug-induced LABD re clinically indistinguishable and can resemble bullous pemphigoid, dermatitis herpetiformis, or bullous erythema multiforme. LABD is diagnosed with direct immunofluorescence (DIF), and idiopathic LABD can be distinguished from drug-induced LABD with a careful medication history. We present the case of a 54-year-old man with drug-induced LABD after ingestion of rimantadine, zanamivir, and azithromycin for presumed influenza. The patient's bullous eruption resolved with discontinuation of the offending medications and treatment with prednisone and pentoxlfylline.

AB - Linear immunoglobulin A (IgA) bullous dermatosis (LABD) is a rare autoimmune disorder characterized by vesiculobullous mucocutaneous eruptions. LABD also has been reported as a drug-induced reaction. Idiopathic LABD and drug-induced LABD re clinically indistinguishable and can resemble bullous pemphigoid, dermatitis herpetiformis, or bullous erythema multiforme. LABD is diagnosed with direct immunofluorescence (DIF), and idiopathic LABD can be distinguished from drug-induced LABD with a careful medication history. We present the case of a 54-year-old man with drug-induced LABD after ingestion of rimantadine, zanamivir, and azithromycin for presumed influenza. The patient's bullous eruption resolved with discontinuation of the offending medications and treatment with prednisone and pentoxlfylline.

UR - http://www.scopus.com/inward/record.url?scp=34147100675&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34147100675&partnerID=8YFLogxK

M3 - Article

C2 - 17674585

AN - SCOPUS:34147100675

VL - 79

SP - 203

EP - 207

JO - Cutis

JF - Cutis

SN - 0011-4162

IS - 3

ER -